Alert archive / Tennessee / Tornado Warnings in 1996
Tornado Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 16, 1996, 1:22 PM CST for Montgomery County, Tennessee. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 1996, 1:22 PM CST (19:22 UTC)
- Expired
- Mar 16, 1996, 2:15 PM CST
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 1:30 PM CST | Hail 0.75 | Clarksville, TN | |
| Mar 16, 1:35 PM CST | Hail 0.75 | Clarksville, TN | |
| Mar 16, 1:45 PM CST | Thunderstorm Wind | Clarksville, TN | |
| Mar 16, 2:00 PM CST | Thunderstorm Wind | Port Royal, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 161923 TORBNA TNC125-162015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 122 PM CST SAT MAR 16 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 215 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...MONTGOMERY COUNTY AT 1:22 PM CST...DOPPLER RADAR INDICATED A POSSIBLE TORNADO 8 MILES WEST OF CLARKSVILLE MOVING EAST AT 40 MILES AN HOUR. THIS STORM WILL PASS NEAR THE CLARKSVILLE AREA BY 1:35 PM. PLEASE TAKE COVER IMMEDIATELY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 16, 9:35 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 16, 9:35 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST SAT MAR 16 1996 METEOROLOGICAL SEWER LINE RUNS SMACK DAB THROUGH MIDDLE TN TDY, AS QUASI-STATIONARY FNT LENDS ITSELF TO PERIODS OF RAIN/TSTMS. 500 MB SHEAR AXIS AND ASSOCIATED RAIN SHUD MOVE OUT OF MID-STATE AREA BY NOON. HOWEVER, NEW VORT MAX SHOOTING INTO SWRN KY THIS EVENING, KEEPS US IN A SCTD SHOWER/TSTM ZN. HOPEFULLY WE CAN CLOSE DOWN THE PIPELINE SOMEDAY.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:42 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Mar 16, 1:14 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| Mar 16, 1:54 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 51 min |
| Mar 16, 2:24 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 51 min |
| Mar 16, 2:55 PM CST | Severe Thunderstorm Warning | OHX | Macon | 50 min |
| Mar 16, 3:34 PM CST | Tornado Warning | OHX | Jackson | 26 min |
| Mar 16, 3:53 PM CST | Tornado Warning | OHX | Overton | 37 min |
Nearby
Tornado Warnings in Tennessee, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.